Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 271, NWS Tallahassee, FL

July 14, 2015Decatur County, Miller County, Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2015, 5:09 PM EDT for Decatur County, Miller County, Seminole County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 5:09 PM EDT (21:09 UTC)
Expired
Jul 14, 2015, 6:00 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Decatur County, GA, Miller County, GA, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 76 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS52 KTAE 142109
SVRTAE
GAC087-201-253-142200-
/O.NEW.KTAE.SV.W.0271.150714T2109Z-150714T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DECATUR COUNTY IN SOUTHWESTERN GEORGIA...
  WESTERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
  SOUTHERN MILLER COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 600 PM EDT

* AT 509 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR DONALSONVILLE...AND MOVING EAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DONALSONVILLE...BAINBRIDGE...WEST BAINBRIDGE...IRON CITY...
  BRINSON...SHARPHAGEN...LELA...DESSER...LYNN...LITTLE HOPE...
  DONALDSONVILLE A/P...BABCOCK...HANOVER...STEAM MILL...AUSMAC...
  BOYKIN...DECATUR CO A/P...ELDORENDO...DAVIS PARK AND CYRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3113 8456 3086 8456 3089 8495 3093 8497
      3093 8498 3096 8498 3097 8500 3101 8500
      3107 8502 3107 8492 3108 8492
TIME...MOT...LOC 2109Z 269DEG 28KT 3100 8493 

$$

42-DVD
1 follow-up statement
487 
WWUS52 KTAE 142155
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 PM EDT TUE JUL 14 2015

GAC087-201-253-142205-
/O.EXP.KTAE.SV.W.0271.000000T0000Z-150714T2200Z/
DECATUR GA-SEMINOLE GA-MILLER GA-
555 PM EDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DECATUR...WESTERN
SEMINOLE AND SOUTHERN MILLER COUNTIES WILL EXPIRE AT 600 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3113 8456 3086 8456 3089 8495 3093 8497
      3093 8498 3096 8498 3097 8500 3101 8500
      3107 8502 3107 8492 3108 8492
TIME...MOT...LOC 2152Z 269DEG 28KT 3100 8493 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:00 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 14, 4:00 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT TUE JUL 14 2015

.Near Term [Through Tonight]...

Thunderstorm coverage is widespread so far this afternoon. Expect
storms to linger into the night. With plenty of moisture and
sufficient instability, will keep PoPs above guidance again tonight,
around 20-40 percent. The  Tonight will feel muggy with temps and
dewpoints in the mid 70s.

.Short Term [Wednesday Through Thursday Night]...

On Wednesday, the trough over the Atlantic Seaboard will begin to
move out into the Atlantic. By Thursday, the ridge to the west
will begin to move into the region. However, sfc features (weak
low pressure and cool/stationary boundaries) will still be present
to sustain the increased rain chances. Afternoon showers and
thunderstorms will be more numerous particularly along the
seabreeze. With instability already in place, a few severe
thunderstorms are likely with the main threat being damaging
winds. A cool front will likely move in bringing nocturnal
convection particularly near the coast for Wednesday night and
Thursday night. Highs will be in the low to mid 90s with heat
indices in excess of 100 degrees.

.Long Term [Friday Through Tuesday]...

An upper level ridge will be over the region throughout most of
this forecast period. However, sfc features (weak low pressure and
cool/stationary boundaries) will still be present to sustain the
increased rain chances. The best chance for rain and thunderstorms
will be in the eastern and southeastern counties of Georgia and
Florida. Nocturnal convection is likely near the coast and over
the Gulf. Expect this wet pattern to continue into next week as
weak low pressure will linger at the sfc. This pattern will bring
some relief to the heat, particularly in the southeast portion of
the region where rain and clouds will prevail. Afternoon highs
will be in the low to mid 90s.

&&

.Aviation...
[Through 18Z Wednesday]

VFR conditions expected for most of the period with the exception
of IFR visibility in thunderstorms at TLH and VLD this afternoon.
Included VCTS for all terminals through this evening.

&&

.Marine...

Moderate southwesterly winds will increase to cautionary levels
by late Wednesday morning along with 3 to 4 foot seas. By Friday,
winds will become light to moderate again. An unsettled weather
pattern will be in place this week, bringing increased chances for
rain and thunderstorms. Some thunderstorms will likely have very
gusty winds.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.Hydrology...

Area rivers remain below bankfull levels. Scattered showers and
storms are expected this week, but heavy rainfall should be
relatively localized. Flooding is not expected on any of the
larger area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  94  76  93  77 /  30  50  30  60  40
Panama City   81  90  79  90  80 /  30  30  30  50  40
Dothan        76  96  75  95  76 /  20  40  30  40  30
Albany        75  96  75  95  76 /  40  40  40  40  20
Valdosta      76  95  75  94  75 /  40  50  30  60  40
Cross City    76  90  76  90  76 /  40  40  40  60  50
Apalachicola  81  89  79  90  80 /  30  30  40  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Gadsden-
     Jackson-Leon.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
     Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
     Terrell-Thomas-Tift-Turner-Worth.

AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:40 AM EDTHeat AdvisoryTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 17 more15 hr
Jul 14, 3:48 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas24 min
Jul 14, 4:05 PM EDTSevere Thunderstorm WarningTAELowndes27 min
Jul 14, 4:55 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes50 min
Jul 14, 5:50 PM EDTFlash Flood WarningTAECook85 min
Jul 14, 7:01 PM EDTSevere Thunderstorm WarningTAETift, Worth44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.